Vol. 11, No. 7, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 10, 2213–2445
Issue 9, 1967–2212
Issue 8, 1739–1965
Issue 7, 1489–1738
Issue 6, 1243–1488
Issue 5, 1009–1241
Issue 4, 767–1007
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Rational curves on smooth hypersurfaces of low degree

Tim Browning and Pankaj Vishe

Vol. 11 (2017), No. 7, 1657–1675
Abstract

We establish the dimension and irreducibility of the moduli space of rational curves (of fixed degree) on arbitrary smooth hypersurfaces of sufficiently low degree. A spreading out argument reduces the problem to hypersurfaces defined over finite fields of large cardinality, which can then be tackled using a function field version of the Hardy-Littlewood circle method, in which particular care is taken to ensure uniformity in the size of the underlying finite field.

Keywords
rational curves, circle method, function fields, hypersurfaces
Mathematical Subject Classification 2010
Primary: 14H10
Secondary: 11P55, 14G05
Milestones
Received: 2 November 2016
Revised: 27 March 2017
Accepted: 23 May 2017
Published: 7 September 2017
Authors
Tim Browning
School of Mathematics
University of Bristol
Bristol
BS8 1TW
United Kingdom
Pankaj Vishe
Department of Mathematical Sciences
Durham University
Durham
DH1 3LE
United Kingdom